MAUDE Adverse Event Report: CORCYM S.R.L. PERCEVAL PLUS SUTURELESS AORTIC HEART VALVE; TISSUE HEART VALVE

CORCYM S.R.L. PERCEVAL PLUS SUTURELESS AORTIC HEART VALVE; TISSUE HEART VALVE
Model Number PVF-XL
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code Aortic Valve Insufficiency/ Regurgitation (4450)
Date of Event 01/12/2026
Type of Reportable Event Malfunction
Event or Problem Description
The manufacturer was notified of an intraoperative explant involving a perceval plus prosthesis.The following provides a summary of all information currently available to the manufacturer.During an isolated aortic valve replacement (avr) surgery performed on (b)(6) 2026 through right anterior thoracotomy, a perceval plus valve pvf-xl was implanted based on the annulus sizing results, in a patient with a bicuspid type 1 stenotic native valve.No difficulties were experienced during the collapsing or releasing of the valve and the implantation was successful on the first attempt.However, immediately after implantation, intraoperative echocardiographic evaluation revealed a significant leak, both paravalvular and central.Based on the medical judgment received, even if calcifications were present at the annulus, they did not interfere with the expansion of the stent.The aorta was promptly re-opened for further inspection.Upon direct visual assessment by the surgical team, the leak was determined to be caused by a defect in the valve itself, and the device was immediately explanted.Subsequently, the valve was replaced with a conventional bioprosthetic valve from another manufacturer (edwards lifesciences inspiris x-large), and the surgery was successfully completed.The patient¿s postoperative condition is reported to be stable.The implicated product has been retrieved and will be returned to the manufacturer for detailed root cause analysis.
 
Additional Manufacturer Narrative
Updated sections b4, g3, g6, h2, h3, h6, h11.The review of the data filed in the device history record of the returned heart valve prosthesis sn (b)(6), confirmed that the valve satisfied all material, dimensional, and performance standards required for a perceval plus heart valve prosthesis pvf-xl at the time of manufacture and release.The involved prosthesis was returned to the manufacturer for analysis and received inside its original plastic jar, filled with an unknown liquid.The prosthesis appeared in generally good storage conditions.After decontamination, the valve was visually inspected, and no elements of non-conformity were identified according to the specifications in terms of geometrical aspects.The height of each leaflet was verified using the dedicated tool, resulting in conformity.A hydrodynamic test was conducted on the pvf-xl to investigate the reported central leak.The effective orifice area (eoa) at 70 bpm, 5.0 l/min of cardiac output and mean backpressure of 100 mmhg was found to be 3.90 cm2, above the iso 5840 minimum requirement of 1.70 cm2.For a cardiac output of 5.0 l/min and mean aortic pressure of about 100 mmhg, the regurgitant fraction was 7.6 %, which remains below the iso 5840 requirement for a prosthesis of equivalent size (rf% < 15%).Repeated cycles under both normotensive and hypotensive conditions showed complete leaflet coaptation, consistent with pre release open close test imaging.Then to investigate the paravalvular leak issue reported, the valve was collapsed using a demo accessory kit and a simulation of deployment was conducted, in an attempt to reproduce the reported event.During the simulated deployment within a silicon aortic root model (#27), no issues were encountered during the release and balloon inflation phases.Sealing at the annulus level was achieved, and the valve remained securely positioned within the annulus.Subsequently, water was introduced into the aortic root from the outflow side.No paravalvular leakage was observed during the simulation.Given the static conditions of the test, the water level remained stable below the free edge of the leaflets.In conclusion, since no anomalies were identified from the review of the manufacturing records, the returned valve was confirmed to be dimensionally and structurally compliant, demonstrated hydrodynamic performance within iso (b)(4) requirements, maintained proper leaflet coaptation, and showed no paravalvular leakage under in vitro conditions, the claimed valve defect was not confirmed by the manufacturer¿s investigation.As the anomalies observed intraoperatively could not be replicated during the investigation, a connection between the reported intraoperative leaks and the device quality can be ruled out.Based on the available information, the most plausible cause of the reported leak is related to patient¿s anatomical factors (i.E.Bicuspid type i native valve) which likely prevented proper seating of the device at the annulus.As reported in the perceval plus ifu, careful consideration of its use is recommended in patients¿ with congenital bicuspid native valve, since data from clinical or in vitro testing are not available to establish the safe use of the perceval plus valve in such cases.

Brand Name
PERCEVAL PLUS SUTURELESS AORTIC HEART VALVE
Common Device Name
TISSUE HEART VALVE
Manufacturer (Section D)
CORCYM S.R.L.
via per crescentino sn
saluggia, vc 13040
IT  13040
Manufacturer (Section G)
CORCYM S.R.L.
via per crescentino sn
saluggia, vc 13040
IT   13040
Manufacturer Contact
laura mannino
5005 north fraser way
burnaby, bc V5J 5-M1
CA   V5J 5M1
MDR Report Key24311850
Report Number3005687633-2026-00100
Device Sequence Number4863218
Product Code LWR
UDI-Device Identifier08022057015396
UDI-Public(01)08022057015396(240)PVF-XL(17)290731
Combination Product (Y/N)N
Initial Reporter CountryKS
PMA/510(K) Number
P150011
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2026
Device Explanted Year2026
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/01/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberPVF-XL
Device Catalogue NumberPVF-XL
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/29/2026
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/14/2026
Supplement Date Received by Manufacturer03/02/2026
Initial Report FDA Received Date02/11/2026
Supplement Report FDA Received Date04/01/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/01/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexMale